Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this high wind warning at Mar 21, 2022, 1:18 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 1:18 PM CDT (18:18 UTC)
- Expired
- Mar 21, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.9
The text
As transmitted.
672 WWUS74 KCRP 211818 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 118 PM CDT Mon Mar 21 2022 TXZ242-243-342-343-442-443-220000- /O.UPG.KCRP.WI.Y.0010.000000T0000Z-220322T0000Z/ /O.NEW.KCRP.HW.W.0001.220321T1818Z-220322T0000Z/ Inland Kleberg-Inland Nueces-Coastal Kleberg-Coastal Nueces- Kleberg Islands-Nueces Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Corpus Christi, and Flour Bluff 118 PM CDT Mon Mar 21 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 35 to 45 mph with gusts up to 55 mph. * WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, Coastal Nueces, Kleberg Islands and Nueces Islands Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered to widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ231>234-241-244>247-344>347-447-220000- /O.CON.KCRP.WI.Y.0010.000000T0000Z-220322T0000Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 118 PM CDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of South Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Mar 21, 11:48 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 21, 11:48 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1148 AM CDT Mon Mar 21 2022
.UPDATE...
18Z aviation discussion is included below.
Just a couple updates this morning to account for a hefty cap over
the region and recent observed and model trends. PoPs were
lowered this morning over all but Calhoun and Victoria counties
where shallow streamer showers continue to race north along a
50-60 knot LLJ. The cap is expected to hold firm over much of the
region this afternoon with dry and windy conditions in general,
except over portions of the northern Brush Country and northern
Coastal Plains where stronger heating along a developing dryline
could compromise the cap just enough for some deep convection.
However, these prospects are looking more conditional so have
lowered PoPs there to just 20-30%. Compared to remaining CAMs
that keep the cap intact through the daylight hours, the HRRR is
quickly becoming an outlier with scattered TS developing in our
north-central counties from 5-7 PM. Further revisions to PoPs may
be required this afternoon based on both observed and model
trends. Other than inserting a severe mention in the grids
throughout much of the Slight risk area, no other forecast
updates necessary at this time.
&&
.AVIATION...
MVFR CIGs are already improving from LRD-COT, with a similar
trend for ALI and CRP in the next few hours. IFR layers are likely
to occupy VCT through tonight. A strong southerly low level jet
of 50-60 knots over CRP and VCT will depart north through the
afternoon ahead of a developing dryline expected to stall just
west of ALI by 4 PM or so.
It's looking less likely that TS will develop along the dryline
thanks to strong capping, but overnight and especially after
midnight ISO-SCT TS can't be ruled out from ALI-CRP with even
higher probabilities at VCT ahead of a cold front. Some severe TS
are possible with large hail and downbursts. Otherwise, CIGs will
lower to MVFR from CRP-ALI after sunset and not return to VFR
until FROPA Tue morning. The strongest southerly winds of 30-40
knots at CRP will taper this evening, so an Airport Weather
Warning for 35+ knots continues here until 7 PM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 63 82 48 73 / 20 50 10 0 0
Victoria 78 61 76 44 69 / 50 70 20 0 0
Laredo 95 58 82 48 75 / 0 20 0 0 0
Alice 92 60 84 46 76 / 20 40 0 0 0
Rockport 78 64 81 50 73 / 20 60 20 0 0
Cotulla 95 56 80 46 76 / 10 10 0 0 0
Kingsville 90 62 83 47 74 / 10 50 0 0 0
Navy Corpus 77 65 78 53 69 / 20 50 20 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
For the following zones: Bee...Coastal Kleberg...Coastal
Nueces...Duval...Inland Kleberg...Inland Nueces...Inland
San Patricio...Jim Wells...La Salle...Live Oak...McMullen...
Webb.
Wind Advisory until 7 PM CDT this evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
High Rip Current Risk through Tuesday morning For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Red Flag Warning until 9 PM CDT this evening For the following
zones: Duval...Inland Kleberg...Inland Nueces...Jim Wells...
La Salle...Live Oak...McMullen...Webb.
GM...Gale Warning until 7 PM CDT this evening For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM...Waters from Baffin Bay to Port Aransas from 20
to 60 NM...Waters from Port Aransas to Matagorda Ship
Channel from 20 to 60 NM.
&&
MCZ/93...AVIATIONHazardous weather outlook, Mar 21, 5:27 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 527 AM CDT Mon Mar 21 2022 TXZ229>234-239>247-342>347-442-443-447-221030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 527 AM CDT Mon Mar 21 2022 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight There is a Slight Risk for severe thunderstorms today and tonight for the northern Brush Country, northern Coastal Plains and the Victoria Crossroads, with a Marginal Risk farther south and west. The main hazards are isolated large hail and damaging winds. A few tornadoes cannot be ruled out. Continue to monitor the forecast for the latest updates. Wind Advisory in effect from 10 AM to 7 PM for the Coastal Plains, generally near and east of US Highway 281. High Rip Current Risk in effect today and tonight for gulf-facing beaches of the Middle Texas Coast. Red Flag Warning in effect from 1 PM to 9 PM today for areas generally west of I-37 for Critical Fire Weather. A new Fire Weather Watch is in effect for Tuesday for Critical Fire Weather as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Fire Weather Watch is in effect Tuesday afternoon for areas generally west of a Corpus Christi to Beeville line in the. wake of a cold front. Elevated fire weather is likely on Wednesday. There is a Moderate risk of rip currents for the beaches of the Middle Texas coast Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-221030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 527 AM CDT Mon Mar 21 2022 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Gale Warning in effect from 11 AM to 7 PM today for the bays and gulf waters. Small Craft Advisories are in place this morning ahead of the Gale Warning, and are expected to resume tonight behind the Gale Warning. Scattered thunderstorms are expected today through early Tuesday morning. Some storms may become strong to severe ahead of and along a cold front Tuesday morning. Continue to monitor the forecast for the latest updates. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisory conditions are expected over the Gulf waters Tuesday into Tuesday night. Isolated to scattered thunderstorms are possible early Tuesday morning. Some storms may be strong along a cold front early Tuesday morning. Continue to monitor the forecast for the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:43 AM CDT | Fire Weather Watch | CRP | Bee, Duval, Jim Wells, Kleberg, La Salle, Live Oak and 4 more | 24 hr |
| Mar 21, 3:43 AM CDT | Red Flag Warning | CRP | Duval, Jim Wells, Kleberg, La Salle, Live Oak, McMullen and 2 more | 17 hr |
| Mar 21, 3:47 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 39 hr |
| Mar 21, 2:49 PM CDT | Small Craft Advisory | CRP | 44 hr | |
| Mar 21, 5:18 PM CDT | Special Weather Statement | CRP | Live Oak | 27 min |
| Mar 21, 6:21 PM CDT | Special Weather Statement | CRP | Live Oak | 24 min |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.